Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 5, NWS Cheyenne, WY

April 26, 2007Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Apr 26, 2007, 2:46 PM MDT for Laramie County, Wyoming. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2007, 2:46 PM MDT (20:46 UTC)
Expired
Apr 26, 2007, 3:20 PM MDT
In force
34 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 56 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 262046
SVRCYS
WYC021-262130-
/O.NEW.KCYS.SV.W.0005.070426T2046Z-070426T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
246 PM MDT THU APR 26 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 330 PM MDT

* AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MERIDEN REST AREA...OR ABOUT 35 MILES NORTHEAST OF CHEYENNE...AND
  MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GUN BARREL BY 255 PM MDT...
  ALBIN BY 330 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4157 10445 4151 10447 4118 10408 4156 10406

$$

RUBIN
2 follow-up statements
000 
WWUS55 KCYS 262106
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
306 PM MDT THU APR 26 2007

WYC021-262130-
/O.CON.KCYS.SV.W.0005.000000T0000Z-070426T2130Z/
LARAMIE WY-
306 PM MDT THU APR 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR EAST CENTRAL LARAMIE COUNTY...

AT 258 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR HWY 85 MM
50...OR ABOUT 35 MILES NORTHWEST OF KIMBALL...MOVING SOUTHEAST AT 15
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALBIN BY 330 PM MDT...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4157 10445 4151 10447 4118 10408 4156 10406

$$

SOWKO
000 
WWUS55 KCYS 262120
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
319 PM MDT THU APR 26 2007

WYC021-262129-
/O.CAN.KCYS.SV.W.0005.000000T0000Z-070426T2130Z/
LARAMIE WY-
319 PM MDT THU APR 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LARAMIE COUNTY IS
CANCELLED...

AT 220 PM DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE 
WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELLED.  

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4157 10445 4151 10447 4118 10408 4156 10406

$$

SOWKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:27 PM MDT, 19 minutes earlier.

Area forecast discussion, Apr 26, 2:27 PM MDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
227 PM MDT THU APR 26 2007

.SHORT TERM...TONIGHT THROUGH SATURDAY.

TONIGHT...SCATTERED TO NUMEROUS THUNDERSTORMS THIS EVENING WITH
DECENT LOW/MID LEVEL MOISTURE...LIFT FROM FRONTAL FORCING...DYNAMICS
FROM PASSING SHORTWAVE TROUGH. STRENGTH OF THUNDERSTORMS WILL BE
LIMITED BY NEGATIVE THETA-E ADVECTION...LIMITED CONVECTIVE AVAILABLE
POTENTIAL ENERGY OTHERWISE KNOWN AS CAPE...EARLIER PASSAGE OF LOW
LEVEL CONVERGENCE BOUNDARY AND DECENT AREAL COVERAGE OF
THUNDERSTORMS SO THAT THE ENERGY FOR EACH STORM WILL BE SHARED AND
DIMINISHED. PREVIOUS SHORT TERM FORECASTER DID AN EXCELLENT JOB WITH
GRIDS...ESPECIALLY AREAL COVERAGE OF THUNDERSTORMS OVERNIGHT...SO
FEW CHANGES MADE TO GRIDS. APPEARS A CONVECTIVE CLUSTER OF
THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST WYOMING LATER THIS
AFTERNOON THEN MOVE ACROSS SOUTHWEST NEBRASKA OVERNIGHT...SO HIGHER
POPS ACROSS WESTERN NEBRASKA LOOK GOOD.

FRIDAY...NICE DAY FOR MILD WEATHER ENTHUSIASTS. NORTHWEST FLOW ALOFT
AHEAD OF THE MASSIVE WESTERN UNITED STATES TROUGH WILL PRODUCE DRY
WEATHER ACROSS OUR ZONES WITH LACK OF LOW/MID LEVEL MOISTURE AND
LIFTING MECHANISMS. HIGHS IN THE 50S/60S WITH 1000-500 MB
THICKNESSES NEAR 5610 METERS.

FRIDAY NIGHT/SATURDAY...DRY WEATHER CONTINUES WITH MASSIVE MID/UPPER
LEVEL RIDGE PREVAILING ACROSS THE ROCKIES. SATURDAY WILL BE A NICE
DAY FOR OUTDOOR INTERESTS WITH HIGHS IN THE 70S/80S PER 1000-500 MB
THICKNESSES NEAR 5730 METERS AND 700 MB TEMPERATURES NEAR 8C.

.LONG TERM...SUNDAY THROUGH THURSDAY...VERY NONDESCRIPT PATTERN WITH
A BROAD UPPER RIDGE DOMINATING THE WEATHER THROUGH MOST OF THE LONG
TERM.  TEMPERATURES WILL BE MUCH ABOVE NORMAL ON SUNDAY AND MONDAY
UNDER THE APEX OF THE RIDGE...THICKNESSES FALL OFF SLIGHTLY THROUGH
THE WEEK AS THE RIDGE SLIDES EAST AND THE FLOW BACKS TO SW.  THIS
WILL ALSO MARK AN INCREASING CHANCE OF AFTERNOON TSTMS AND EVENING
SHOWERS WITH MOIST FLOW AND PROXIMITY TO COOLER BOUNDARY THAT SHOULD
STAY NORTH OF THE CWA.  THINGS GET A LITTLE MORE INTERESTING TOWARDS
THE END OF THE WEEK AS A LARGER TROUGH DIGS INTO THE WESTERN
CONUS...SO HAVE KEPT TSTM CHANCES EACH AFTERNOON THROUGH THURSDAY.

&&

.AVIATION...MVFR IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
THIS EVENING...OTHERWISE VFR THROUGH FRIDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...RUBIN
LONG TERM....SOWKO
Hazardous weather outlook, Apr 26, 9:47 AM MDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
947 AM MDT THU APR 26 2007

NEZ001>003-019>021-054-055-WYZ059>070-271600-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
947 AM MDT THU APR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND THIS EVENING. STORMS WILL INCREASE IN COVERAGE AS ONE MOVES
FROM WEST TO EAST. WHILE THE VAST MAJORITY OF STORMS WILL REMAIN
BELOW SEVERE LEVELS...A FEW OF THE STRONGEST THUNDERSTORMS MAY
PRODUCE PEA TO PENNY SIZE HAIL AS WELL AS WIND GUSTS OF 55 TO 65
MPH. MOST OF THE STRONGER THUNDERSTORMS WILL PRODUCE PEA SIZE HAIL
AND WIND GUSTS TO 50 MPH. THE STRONGEST THUNDERSTORMS WILL OCCUR
ACROSS THE SOUTHERN HALF OF THE WESTERN NEBRASKA PANHANDLE.

THUNDERSTORM MOVEMENT WILL BE SOUTHEAST AT 20 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. YOUR NATIONAL WEATHER
SERVICE WOULD APPRECIATE RAINFALL...HAIL OR WIND REPORTS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.